Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes left-sided pain in the chest after eating overheated food?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1668 Questions

default
Posted on Fri, 11 May 2018 in Medicines and Side Effects
Question: I ate some hot food yesterday.i was rushing to eat because I was in a hurry and didn't realize my food was hot when I ate it.it was split peas softened and cooked and I had microwaved them too much.i took a big bite and realized it burned badly down my throat.i don't usally do that.it hurt so bad that I knew I must have burned my throat.well I was stressed for time trying to get to doctors appt. I had driver to drive me but started haiving pain in my left side of my chest within about after I swallowed that big spoonful of hot soft peas.i am a vegan so I eat a lot of dried legumes for iron.i am still having the left sised buring pain in the area on the left side of my chest.i am a women and the area is located not under my left breat but on the upper part of my left chest.could buring the eshogeos cause pain in this area.
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Probably Gastritis

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns,

However, this pain at that location is probably referred pain from your stomach... It is expected that the overheated food has caused an inflammation of the mucous membrane of the esophagus and stomach.

I would recommend that you take a proton pump inhibitor as Omeprazole 20mg once daily and antacid eg. Ranitidine 150mg before every meal for one week to decrease gastric acidity and allow the tissues to heal..

Also, avoid salty or spicy foods in the meanwhile and drink plenty of fluids...If despite this the pain persists, please get yourself checked out by your doctor once to look for other causes that may also cause this.

I hope you find this helpful.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Salah Saad Shoman 17 minutes later
I appreciate you emailing me back in a timely manner.may I ask another question please?my blood pressure was high at the time after the incedent occurs and I am hoping this isn't heart pain.the pain hasn't really diminished much since yesterday and can heart problems be also located in this area of the left side of my upper chest.?and if it wuld have been a heart attack the pain would not still be occurring right?

I take protonix 40mg per day now.i also can use malox 30cc to help,how oftem can I take malox 30cc?

can you please rely as soon as possiblethank you
doctor
Answered by Dr. Salah Saad Shoman 2 hours later
Brief Answer:
Three times daily

Detailed Answer:
Dear Ma'am, Hello again.

The chest pain of cardiac origin is more like a squeezing pain while pain due to gastritis is more like a burning or dull aching pain that increases with meals or by lying down.

Also, gastric pain is relieved by antacids while cardiac pain does not...
Another thing is that cardiac pain is often associated with dizziness and shortness of pain... If your experience any of them then please go to the hospital and get an urgent ECG and echocardiogram...

Malox can be taken before every meal which means three times daily...


I hope you find this helpful...

Regards



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Salah Saad Shoman 18 hours later
thank you sir I appreciate you .I havenet had dizzines or shortness or breath and the pain on the left side has gone away exept a small amount occainisly.i will be seeing cardiologist soon and gstroenterolgist soon.thank you and merry Christmas.
doctor
Answered by Dr. Salah Saad Shoman 2 hours later
Brief Answer:
You are welcome

Detailed Answer:
Dear Ma'am, you are welcome and it's great to hear that you are feeling better.. May you always be in good health.. Merry Christmas to you too.. if you don't have any other clarifications then please close the discussion and rate the answer..
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh